Nothing I do is simple.  I can’t just have either acute or chronic GvHD.  Instead, I have a hybrid syndrome with symptoms of both acute and chronic GvHD.  My labs from yesterday show that the Tacrolimus I have been taking over the past week has lowered my elevated liver enzyme levels.  They’re not back to normal yet but they are headed in that direction.  My itchy skin rashes have, for the most part, gone away with the topical steroid cream Mary Pat has been smearing on my chest, back, and legs.  Both the elevated liver enzymes and the skin rashes are signs of late onset acute GvHD.  My fingernails continue to be brittle, to have pronounced ridges, and to split down the middle to the quick. That is apparently a sign of chronic GvHD which might be a permanent problem.  Dr. C was happy to see that my liver enzymes are responding to the Tacrolimus and has doubled my dosage to nip the GvHD in the bud.  I’m happy he’s done that.  I just worry about being even more neutropenic when the next round of Azacitidine starts next week.

Advertisements